How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gupta Your Own Question
Dr. Gupta
Dr. Gupta, Doctor (MD)
Category: Health
Satisfied Customers: 7967
Experience:  Vastly experienced MD Physician with 19 years of experience.
239748
Type Your Health Question Here...
Dr. Gupta is online now
A new question is answered every 9 seconds

I have been off cipro (1000mgx4days) for over two weeks now ...

Customer Question

I have been off cipro (1000mgx4days) for over two weeks now and am experincing strange neurological feelings, tiredness, tremors etc. Is there anything I can do to rid my body of the toxin? I was prescribed the medication after a miscarriage as I developed an infection. after taking cipro for a couple of days I began feeling really sick. Trembling, foggy head, confusion, diarrhea, weakness and fatigue. My legs and arm twitched. I had a burning sensation over my back which still comes and goes. I also get a burning sensation in my head. I am 33 yr old woman in excellent health no prior illnesses nor allergies. I weigh 135lbs and exercised regularly, now I am too exhausted to do anything? What is happening to me and how long will it last? Will it get worse before it gets better? I am being to feel signs of depression setting in?
Submitted: 9 years ago via Patientsville.
Category: Health
Expert:  Dr. Gupta replied 9 years ago.
Hi,
The possibilities in your case range from side-effects of Cirpofloxacin (these should improve in days to weeks in most situations) to weakness secondary to the miscarriage, to depression.
The exact cause needs to be confirmed by your physician/ ob gyn with appropriate referrals as needed,
If the symptoms are related to drug, then they are likely to get better, but if they are related to depression, then help of a mental health professional maybe needed,
regards
Dr. Gupta
Customer: replied 9 years ago.
Reply to Gaurav Gupta's Post: I was not depressed until today after lack of sleep, tremors all night, burning etc. I have a very positive attitude as I believe thses problems must be overcome. It is affecting my quality of life as I am too ill to go to work or play with my children. I would like to know whether I am on the right track with the supplements I am taking? The weakness is a very minor part of my problem and I fully recovered from my infection as I did blood tests to confirm this.
Expert:  Dr. Gupta replied 9 years ago.
Hi,
I can understand,
The supplements will definitely help, and yes you seem to have recovered from your infection as per the clinical picture and blood tests (as stated by you).
I do believe that your symptoms should improve over the next few days, however you need to consider the emotional aspect of the miscarriage and discuss this with your friends/ family too, since this may have a role to play in some of your symptoms,
regards
Dr. Gupta